Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 74, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 9, 2012, 3:14 PM EDT for Broward County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2012, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 9, 2012, 3:44 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS52 KMFL 091914
SVRMFL
FLC011-092000-
/O.NEW.KMFL.SV.W.0074.120609T1914Z-120609T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
* UNTIL 400 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CORAL SPRINGS...AND MOVING SOUTH AT 10 TO 15 MPH.
* THE STORM WILL AFFECT...
CORAL SPRINGS...
COCONUT CREEK...
MARGATE...
TAMARAC...
SUNRISE...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
&&
LAT...LON 2613 8013 2614 8041 2633 8036 2633 8022
2633 8021
TIME...MOT...LOC 1914Z 351DEG 8KT 2628 8028
$$
BAXTER2 follow-up statements
341
WWUS52 KMFL 091934
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT SAT JUN 9 2012
FLC011-092000-
/O.CON.KMFL.SV.W.0074.000000T0000Z-120609T2000Z/
BROWARD FL-
334 PM EDT SAT JUN 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN BROWARD COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CORAL SPRINGS...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CORAL SPRINGS...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2613 8013 2614 8041 2633 8036 2633 8022
2633 8021
TIME...MOT...LOC 1934Z 341DEG 4KT 2628 8028
$$
BAXTER891
WWUS52 KMFL 091944
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT SAT JUN 9 2012
FLC011-091952-
/O.CAN.KMFL.SV.W.0074.000000T0000Z-120609T2000Z/
BROWARD FL-
344 PM EDT SAT JUN 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD COUNTY IS
CANCELLED...
THE STORMS OVER NORTHEAST BROWARD COUNTY HAVE WEAKENED BELOW SEVERE LIMITS.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEAST BROWARD COUNTY. HOWEVER...THUNDERSTORMS REMAIN IN THE AREA WHICH
CAN STILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY
HEAVY RAINFALL...AND SMALL HAIL. THESE STORMS ARE ALSO NEARLY STATIONARY
WHICH CAN CAUSE SOME MINOR STREET FLOODING OVER CORAL SPRING AND PARKLAND
AREAS. STA TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
UPDATES.
LAT...LON 2613 8013 2614 8041 2633 8036 2633 8022
2633 8021
TIME...MOT...LOC 1942Z 341DEG 4KT 2627 8028
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:45 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT SAT JUN 9 2012 .DISCUSSION... AS OF 18Z THIS AFTERNOON...FAR LESS ACTIVITY IS SEEN ON RADAR THAN AT THIS POINT YESTERDAY. EASTERLY SEA BREEZE HAS BEEN SLOW GETTING GOING BUT SEEMS TO BE PUSHING INLAND A BIT ATTM. STILL BELIEVE CONVECTION WILL INCREASE IN COVERAGE THROUGH THE REMAINDER OF THE AFTERNOON MAINLY ACROSS THE EAST COAST COUNTIES. A FEW STORMS COULD AGAIN BE STRONG WITH GUSTY WINDS...HEAVY DOWNPOURS...AND LIGHTNING STRIKES BEING THE MAIN THREATS. ACTIVITY SHOULD THEN DIMINISH BY EARLY EVENING WITH LOSS OF HEATING. SUNDAY INTO MONDAY...BETTER MID LEVEL DRYING WILL TAKE PLACE AS AN H5 RIDGE CENTERS ACROSS THE FLORIDA STRAITS. A SURFACE RIDGE OFF THE ATLANTIC COAST WILL THEN BUILD BACK TO THE WEST SLIGHTLY WHICH WILL ALLOW A QUASI-STATIONARY FRONTAL BOUNDARY TO EASE BACK NEAR SOUTH FLORIDA AS A BACK DOOR COLD FRONT. WITH THIS FEATURE IN THE AREA COMBINED WITH DIURNAL HEATING...BELIEVE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY WITH SLIGHTLY BETTER CHANCES SUNDAY AFTERNOON DUE MAINLY TO THE PROXIMITY OF THE FRONT. A SLOW MOVING H5 SHORTWAVE WILL BEGIN TO DIG INTO THE NORTHERN PORTIONS OF FLORIDA BY TUESDAY. AS IT DOES...AN ASSOCIATED COLD FRONT WILL INCH CLOSER TO THE AREA ENHANCING CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. WITH WEAK STEERING FLOW THE SHORTWAVE WILL STRUGGLE TO CONSOLIDATE AND EXIT INTO THE ATLANTIC. AS A RESULT...WEAK MID LEVEL DISTURBANCES EMBEDDED IN THE FLOW WILL SWING BY JUST NORTH OF THE AREA KEEPING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. && .AVIATION... HEAVY CLOUD COVER EARLIER THIS MORNING HELD BACK DIURNAL HEATING CYCLE AND TCU JUST BEGINNING TO DEVELOP ACROSS S FL AT 17Z. SHORT TERM MODELS HAVE ALSO BECOME LESS CONFIDENT OF CONVECTION INITIATION PRIOR TO AROUND 18-19Z SO DELAYED VCTS IN THE TAFS FOR THESE REASONS. ALSO TOOK OUT MENTION OF THEM FOR THE KTMB TERMINAL AS THE CELLS SHOULD BE WELL NORTH AS THE AFTERNOON PROGRESSES AND COULD EVEN BE NORTH OF THE KMIA AND KOPF TERMINALS. LIGHT FLOW HAS ALLOWED SEA BREEZES ALONG BOTH COASTS AND THIS WILL CONTINUE UNTIL AROUND 00-01Z THIS EVENING. && .MARINE... EASTERLY WINDS WILL REMAIN BELOW 15 KNOTS THROUGH THIS WEEKEND OVER ALL THE LOCAL WATERS. THE SEAS WILL ALSO REMAIN AT 3 FEET OR LESS OVER BOTH THE ATLANTIC AND GULF WATERS THROUGH THIS WEEKEND. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS THIS WEEKEND. && .FIRE WEATHER... MINIMUM RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS ACROSS SOUTH FLORIDA THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 86 75 86 / 20 30 10 10 FORT LAUDERDALE 78 88 78 87 / 20 30 10 10 MIAMI 78 89 78 88 / 20 30 10 10 NAPLES 77 89 76 91 / 20 30 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...10/CD AVIATION/RADAR...30/KOB
Hazardous weather outlook, Jun 9, 5:05 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE NATIONAL WEATHER SERVICE MIAMI FL 505 AM EDT SAT JUN 9 2012 CANCEL SEVERE WEATHER WATCH AMZ610-630-FLZ063-066>075-168-172>174-092200- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 505 AM EDT SAT JUN 9 2012 ...SCATTERED SHOWERS AND THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA TODAY. THE PRIMARY HAZARDS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES, GUSTY WINDS, HEAVY RAINFALL, AND POTENTIALLY SMALL HAIL. WIND: A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS OF 45 TO 55 MPH. FLOODING: SOME SHOWERS AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING OF LOW LYING FLOOD PRONE AREAS AND URBAN AREAS. RIP CURRENTS: A WEAK SOUTHEASTERLY WIND FLOW WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 9, 3:08 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT SAT JUN 9 2012 FLZ067-071-072-092000- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL 308 PM EDT SAT JUN 9 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BROWARD COUNTY EXTREME SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 400 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CORAL SPRINGS...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... CORAL SPRINGS... MARGATE... TAMARAC... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2618 8016 2617 8040 2636 8036 2636 8022 TIME...MOT...LOC 1908Z 354DEG 7KT 2630 8029 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:32 AM EDT | Special Marine Warning | MFL | 118 min | |
| Jun 9, 1:34 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 41 min |
| Jun 9, 1:52 AM EDT | Tornado Warning | MFL | Collier | 23 min |
| Jun 9, 2:01 AM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 9, 2:09 AM EDT | Special Weather Statement | MFL | Glades | 36 min |
| Jun 9, 2:16 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 59 min |
| Jun 9, 2:55 AM EDT | Special Marine Warning | MFL | 73 min | |
| Jun 9, 3:03 AM EDT | Special Marine Warning | MFL | 81 min | |
| Jun 9, 3:41 AM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Jun 9, 3:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 9, 3:17 PM EDT | Special Weather Statement | MFL | Martin | 28 min |
| Jun 9, 3:29 PM EDT | Special Weather Statement | MFL | Glades | 31 min |
| Jun 9, 3:30 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 9, 3:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Jun 9, 3:57 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jun 9, 4:05 PM EDT | Areal Flood Advisory | MFL | Broward | 34 min |
| Jun 9, 4:58 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jun 9, 5:19 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 9, 6:45 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 9, 7:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.